Alert archive / Nebraska / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 278, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Aug 22, 2000, 8:51 PM MDT for Dundy County, Nebraska. It was in force for 39 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 22, 2000, 8:51 PM MDT (02:51 UTC)
- Expired
- Aug 22, 2000, 9:30 PM MDT
- In force
- 39 min
- Issued by
- NWS Goodland, KS
- Area
- Whole counties
County Dundy County, NE
The radar
The Goodland radar (KGLD), 90 km from the middle of the area, began a volume at 02:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 22, 9:05 PM MDT | Thunderstorm Wind 52 E | Haigler, NE |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 2.9 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -60 J/kg
- Mixed-layer LCL
- 3150 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
337 WUUS53 KGLD 230251 SVRGLD NEC057-230330- BULLETIN - IMMEDIATE ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GOODLAND KS 851 PM MDT TUE AUG 22 2000 THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN DUNDY COUNTY IN SOUTHWEST NEBRASKA * UNTIL 930 PM MDT * AT 850 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER EXTREME SOUTHWESTERN DUNDY COUNTY...OR ABOUT 18 MILES EAST OF WRAY...MOVING NORTH AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE... AFFECTING RESIDENTS AND MOTORISTS IN THE WARNED AREA. HAIL UP TO ONE INCH IN DIAMETER AND STRONG AND DAMAGING WINDS OF 60 MPH OR MORE CAN BE EXPECTED WITH THIS STORM. A SEVERE THUNDERSTORM WARNING MEANS THAT SEVERE WEATHER HAS BEEN OBSERVED OR DETECTED BY RADAR. IF YOU ARE IN THE PATH OF THIS STORM...MOVE INDOORS TO A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS UNTIL THE STORM PASSES. DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. $$ THEDE LAT...LON 4003 10204 4000 10177 4034 10144 4034 10204
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 22, 8:45 PM MDT, 6 minutes earlier.
Area forecast discussion, Aug 22, 8:45 PM MDT, 6 minutes before
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE GOODLAND KS 845 PM MDT TUE AUG 22 2000 WL BE UPDATING/RECONFIGURING ZONES MAINLY FOR TSRA CONVERAGE. LATEST RUC/MESOETA/ETA ARE HANDLING AREA OF TSRA WELL. THEIR QPF FORECASTS SAY THAT MOST IF NOT ALL OF PCPN WILL STAY TO THE NORTH OF INTERSTATE 70. BASED ON LATEST TRENDS SEEN ON SATL/RADAR...THAT DEFINITELY LOOKS REASONABLE. ALSO HAVE BEEN GETTING LCLLY HEAVY RAINFALL OUT OF THIS TSRA AND WL ADD TO THIS AREA AS WELL. BASED ON ABV REASONING...WL BREAK OFF THE SRN SIX COUNTIES AND KEEP A SLGT CHC/WDLY SCT IN THROUGH THE REST OF THE NIGHT. WL ADJUST NRN ZONES TO MOSTLY CLOUDY AND MAKE THE WINDS IN NE PTN OF CWFA LI*GHT EXCEPT NR STORMS. .GLD...NONE. BULLER
Nearby
Severe Thunderstorm Warnings in Nebraska, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.